How often do kidney stones recur?

It depends. If you have only had 1 stone, the risk is about 50% if you have had more than one, the risk goes higher.
Depends. It depends on the type of stone, your fluid intake, genetics, and your body's tendency to excrete certain compounds. Since there are so many factors, it is highly variable. The best method of prevention is to increase your daily water intake.

Related Questions

Reoccurring kidney stones any what are good home remedies that work?

Water. Available without prescription! drink atleast 64 ozs/day, avoid high salt diet, and see a kidney doc to figure out why you are having kidney stones. Diet is important too. Here are the details: http://www.Kidneydoctorbradenton.Org/2013/05/diagnosis-treatment-and-diet-for-people.Html. Read more...
Depeds on the type. Kidney stones always start as tiny crystals which pass out in the urine(crystaluria). However during dehydration the crystals stick together and form a tiny stone( nidus). Eventualy it gets bigger and bigger and fills the kidney(stag horn ). Prevention is based on avoiding dehydration, this is the key, means drinking fair amount of liquids.Uric acid stones, calcium oxalate, etc drugs may help. Read more...

I had a kidney stone twice in my life, so I need a diet chart to prevent it re-occurring, can I get a diet chart?

Ask a dietician. The specific composition of the kidney stone will determine what things in your diet may contribute to the stone forming. If you know the composition of the stone, then you can alter your diet accordingly. There is not a single chart, and each stone is unique to each person. In general, they have calcium and another protein. Read more...

What can I do to prevent kidney stones from reoccurring?

What type of stone? The prevention varies somewhat with the type of material forming the stone. However, one issue common to all stones is the concentration of urine and you need to keep your urine dilute, i.e., watery. Drink enough water every day so that your urine is mostly colorless. Read more...
Stop nephrolithiasis. - hydration
- calcium rich foods
- low oxalate food
- low sodium diet
- low animal protein diet
- reduce Vitamin C
- stop causative medication e.g. Diuretic, steroid , decongestant and protease inhibitors
- consider preventer meds dependent on cause. Read more...

I have reoccurring kidney stones. Removed 3 times since end oct. I increased hydration an quit salt is there a reason for reoccurrence?

Need a specialist. It sounds like you've read or been told correctly: increase water/fluids and decrease sodium. You might have had residual stone debri as a cause or you may have an infection related type stone. There are also genetic, inherited, and dietary causes of stones that simply increasing fluids and cutting back on sodium will not address. You should seek the care of a nephrologist for further testing. Read more...
Determine cause. Stones have a cause. Most stones are calcium oxalate. A 24 hour urine sample is required to assess urine chemistry: content of oxalate, calcium, sodium, citrate, phosphate, and uric acid. Increase daily fluid to 4 liters; add lemon extract: 5 tablespoons per day of ReaLemon; minimize meat; minimize oxalate rich foods: beets, spinach, rhubarb, strawberries, nuts, chocolate, tea, wheat bran; beans. Read more...

I'm on alprim for a month to stop utis as I suffered from reoccurring ones. Had kidney stones removed. I feel nauseated all the time no appetite weak?

Trimethoprim. This medication can produce the symptoms you are having, as can many other conditions. There are other forms of antibiotic prophylaxis that can be tried for UTI and you need to discuss this with the doctor treating you. Good luck. Read more...

No appetite. Reoccurring uti's, dizziness, migraines. Kidney stones removed. On endep10 for frequency but they make me extremely groggy/tired.?

Dose dependent. Amitriptyline's sedative effect is usually dose dependent. A lower dose may be better tolerated. Gradual titration of the dose upward may allow one to adjust to the side effects. Often they will diminish after taking it for a couple weeks. There are other meds for bladder dysfunction that cause less sedation. Meds that reduce urinary frequency also reduce emptying and may increase UTIs. Read more...